Alert archive / Nebraska / Wind Advisories in 2008

Wind Advisory 10, NWS Cheyenne, WY

April 8, 20087 counties in Nebraska

NWS Cheyenne, WY issued this wind advisory at Apr 8, 2008, 2:15 PM MDT for 7 counties in Nebraska. It took effect at Apr 9, 2008, 9:00 AM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 8, 2008, 2:15 PM MDT (20:15 UTC)
In effect from
Apr 9, 2008, 9:00 AM MDT
Expired
Apr 9, 2008, 6:00 PM MDT
In force
9 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE

The radar

The Cheyenne radar (KCYS), 141 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.3 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2008-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2008-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1872 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 082015
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
215 PM MDT TUE APR 8 2008

NEZ001>003-019>021-054-055-091100-
/O.NEW.KCYS.WI.Y.0010.080409T1500Z-080410T0000Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
215 PM MDT TUE APR 8 2008

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM MDT WEDNESDAY. 

A DEVELOPING LOW PRESSURE AREA OVER SOUTHEAST WYOMING WILL COMBINE 
WITH A STRONG SOUTHEAST FLOW JUST ABOVE GROUND LEVEL TO PRODUCE 
GUSTY WINDS MEETING ADVISORY CRITERIA IN THE PANHANDLE ON WEDNESDAY.

SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL DEVELOP 
IN THE PANHANDLE WEDNESDAY MORNING...AND CONTINUE THROUGH THE 
AFTERNOON.  MOTORISTS SHOULD USE CAUTION...ESPECIALLY IF DRIVING 
LIGHTWEIGHT OR HIGH PROFILE VEHICLES.

$$
3 follow-up statements
000 
WWUS75 KCYS 090229
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
829 PM MDT TUE APR 8 2008

NEZ001>003-019>021-054-055-091200-
/O.CON.KCYS.WI.Y.0010.080409T1500Z-080410T0000Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
829 PM MDT TUE APR 8 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM MDT
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM MDT
WEDNESDAY. 

A DEVELOPING LOW PRESSURE AREA OVER COLORADO WILL COMBINE WITH A
STRONG SOUTHEAST FLOW JUST ABOVE GROUND LEVEL TO PRODUCE GUSTY
WINDS ACROSS THE WESTERN NEBRASKA PANHANDLE ON WEDNESDAY.

SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL
DEVELOP IN THE PANHANDLE WEDNESDAY MORNING...AND CONTINUE THROUGH
THE AFTERNOON.  MOTORISTS SHOULD USE CAUTION...ESPECIALLY IF
DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES.

$$

HAHN
000 
WWUS75 KCYS 090909
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
309 AM MDT WED APR 9 2008

NEZ001>003-019>021-054-055-100000-
/O.CON.KCYS.WI.Y.0010.080409T1500Z-080410T0000Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
309 AM MDT WED APR 9 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
MDT THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
MDT THIS AFTERNOON. 

DEVELOPING SURFACE LOW PRESSURE OVER COLORADO WILL COMBINE WITH A
STRONG SOUTHEAST FLOW JUST ABOVE GROUND LEVEL TO PRODUCE GUSTY
WINDS ACROSS THE WESTERN NEBRASKA PANHANDLE TODAY.

SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL DEVELOP
IN THE PANHANDLE THIS MORNING...AND CONTINUE THROUGH THE
AFTERNOON. MOTORISTS SHOULD USE CAUTION...ESPECIALLY IF DRIVING
LIGHTWEIGHT OR HIGH PROFILE VEHICLES.

$$

RUBIN
000 
WWUS75 KCYS 092351
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
551 PM MDT WED APR 9 2008

NEZ001>003-019>021-054-055-100100-
/O.EXP.KCYS.WI.Y.0010.000000T0000Z-080410T0000Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
551 PM MDT WED APR 9 2008

...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS AFTERNOON. 

STRONG SOUTHEAST WINDS ACROSS THE WESTERN NEBRASKA PANHANDLE
EARLIER TODAY WILL CONTINUE TO DECREASE AS THE EVENING WEARS ON.
SOUTHEAST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL BE
POSSIBLE OVER THE NEXT FEW HOURS...BEFORE DROPPING OFF FURTHER
OVERNIGHT.

$$

HAHN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Apr 8, 2:10 PM MDT, 5 minutes earlier.

Area forecast discussion, Apr 8, 2:10 PM MDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
210 PM MDT TUE APR 8 2008

.SHORT TERM...A VARIETY-PACK OF MODEL SOLUTION TO CHOOSE FROM
THIS SHIFT...BUT TRENDS CONTINUE TO POINT TOWARDS AN EFFICIENT
UPSLOPE WINTER STORM LATE TOMORROW AND THURSDAY. IN THE
MEANTIME...A SMALL BUT POTENT RIDGE HAS CLEARED SKIES AND ALLOWED
FOR A PLEASANT DAY TODAY. BREEZINESS WILL CEASE SOON AFTER DARK AS
THE RIDGE SHOVES EAST AND THE GRADIENTS BECOME NEUTRAL. SOUTHEAST
WINDS WILL DEVELOP LATE TONIGHT IN RESPONSE TO THE DEEPENING
SURFACE LOW TO THE WEST. THESE WINDS ARE PROGGED TO BECOME STRONG
ENOUGH TO WARRANT A WIND ADVY FOR THE PANHANDLE TOMORROW...SERVING
AS EVIDENCE OF THE STRENGTH OF THE SYSTEM TO COME.  THE NATIONAL
CENTERS HAVE CHOSEN THE ECMWF/CANADIAN SUITE TO LEAN ON...WHICH
PLACES MUCH MORE QPF ON THE FORECAST AREA THAN THE DOMESTIC
SUITES. THE DIGGING UPPER TROUGH WILL CERTAINLY CLOSE OFF BY
TOMORROW MORNING...BUT PLACEMENT CONTINUES TO BE A CONCERN. THE
ECMWF IS MUCH FURTHER NORTH AND SLOWER THAN THE NAM/GFS...BUT THE
BALANCE WAS RECENTLY TIPPED TOWARDS A WINTER STORM WATCH WHEN THE
GFS/NAM SHOWED A NORTHWARD TREND. THICKNESSES SUPPORT MOSTLY SNOW
IN WYOMING AROUND SUNSET TOMORROW...AND BEGINNING BY MIDNIGHT IN
THE PANHANDLE...SO HAVE USED THIS AS THE 2 START TIMES OF THE
WATCH. GUIDANCE VALUES STILL TO HIGH...BUT THEY ARE TRENDING
LOWER. NO SIGNIFICANT UPPER DYNAMICS WILL COEXIST WITH THE
UPSLOPE...SO EXPECTING A LONG-DURATION LIGHT TO MODERATE SNOW
EVENT. THE PRECIP WILL END FROM WEST TO EAST THURSDAY NIGHT.

.LONG TERM...THU NIGHT THRU TUE...NASTY LOOKING STORM SHOULD LINGER
INTO THU NIGHT ACROSS MUCH OF THE PANHANDLE.  MAY EVEN NEED TO
EXTEND WINTER HILITES INTO LATE THU NIGHT OR EVEN FRI MRNG OVER THE
NEB PNHNDL. USED ECMWF GUIDANCE INTO FRI AS LOOKS LIKE IT IS
HANDLING THE SYSTEM MORE CONSISTENTLY THAN THE NAM/GFS WHICH ARE
FASTER.  SAT WILL BE A TRANSITION DAY AS COOL N FLOW CONTINUES.
LARGE UPPER RIDGE OVER WRN U.S. WILL GRADUALLY SHIFT EWD INTO THE
REGION ON SUN THRU MON...BRINGING MUCH WARMER TEMPS AND DRY WEATHER.
MODELS DIVERGE BY MON WITH THE ECMWF SHIFTING THE UPPER RIDGE W AND
ALLOWING A NW FLOW TYPE PATTERN TO DEVELOP ON TUE.  GFS JUST THE
OPPOSITE WITH THE UPPER RIDGE SHIFTG EWD AS ANOTHER UPPER TROF
MOVING INTO THE PAC COAST.  HAVE LEFT THINGS ON THE DRY AND MILD
SIDE FOR NOW FOR TUE.

&&

.AVIATION...VFR OVERNIGHT...BUT LOW CLOUDS WILL SPREAD ACROSS
WYOMING FROM THE WEST BY NOON TOMORROW. SNOW WILL FOLLOW...SO MOST
AREAS IFR OR LIFR BY WEDNESDAY EVENING.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WATCH FROM 9 PM WED TO MIDNIGHT FRI FOR
     WYZ060-WYZ066-WYZ067-WYZ068-WYZ069-WYZ070.
NE...WIND ADVISORY FROM 9 AM TO 6 PM WED FOR
     NEZ001-NEZ002-NEZ003-NEZ019-NEZ020-NEZ021-NEZ054-NEZ055.
     WINTER STORM WATCH FROM 6 AM THU TO MIDNIGHT FRI FOR
     NEZ001-NEZ002-NEZ003-NEZ019-NEZ020-NEZ021-NEZ054-NEZ055.

&&

SHORT TERM/AVIATION...SOWKO
Hazardous weather outlook, Apr 8, 11:48 AM MDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1148 AM MDT TUE APR 8 2008

NEZ001>003-019>021-054-055-WYZ059>070-091045-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1148 AM MDT TUE APR 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

CHANCES FOR LIGHT SNOW WILL INCREASE LATE TONIGHT SOUTH OF A LINE
FROM DOUGLAS TO ALLIANCE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CHANCES FOR RAIN AND SNOW WILL INCREASE WEDNESDAY AND WEDNESDAY
NIGHT AND CONTINUE THROUGH THURSDAY AFTERNOON. AT THIS TIME...
THE GREATEST SNOWFALL WILL LIKELY FALL IN THE MOUNTAINS OF SOUTHEAST
WYOMING.  LESSER AMOUNTS WILL OCCUR IN THE LOWER ELEVATIONS OF
SOUTHEAST WYOMING AS WELL AS THE CENTRAL AND NORTHERN PARTS OF THE
NEBRASKA PANHANDLE.

THERE WILL ALSO BE A FEW WEAK AFTERNOON AND EVENING THUNDERSTORMS ON
WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 2:09 PM MDTWinter Storm WatchCYSBanner, Box Butte, Cheyenne, Dawes, Kimball, Morrill and 1 more23 hr

Nearby

Wind Advisories in Nebraska, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.